Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 124, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 10, 2000, 5:14 AM EDT for Lee County, South Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 10, 2000, 5:14 AM EDT (09:14 UTC)
- Expired
- Aug 10, 2000, 6:00 AM EDT
- In force
- 46 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lee County, SC
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 4:45 AM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 9.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3947 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
608 WUUS52 KCAE 100914 SVRCAE SCC061-101000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 514 AM EDT THU AUG 10 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEE COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 600 AM EDT. * AT 507 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTH OF BISHOPVILLE...MOVING SOUTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BISHOPVILLE AT 525 AM EDT THIS IS A DANGEROUS STORM WITH DAMAGING WINDS. STAY INDOORS AWAY FROM WINDOWS. THIS IS A DANGEROUS STORM WITH LARGE HAIL. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA. LAT...LON 3431 8018 3430 8038 3413 8043 3401 8011 MWC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:07 AM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 10, 3:07 AM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA, SC 307 AM EDT THU AUG 10 2000 WATCH BOX IN EFFECT UNTIL 10Z...GETTING READY FOR POSS WARNINGS, SO I WILL MAKE THIS QUICK. LOOKS LIKE ATMS WILL STABLE AFTER STORMS COME THOROUGH BUT BUFKIT SHOWS ATMS BECMG VERY UNSTABLE BY THIS AFTN WITH INDICES PRETTY HIGH. WILL KEEP IN SLIGHT CHANCE OVER MOST OF THE AREA THIS AFTN AND EVENING. FWC AGAIN LOOKING A BIT TOO WARM SO I WILL CUT TEMPS BACK A BIT AS HAVE BEEN THE PAST FEW DAYS. MODELS TRY TO BRING FRONT IN HERE BY FRI PM WITH ANOTHER ROUND OF SHRA/TSRA IN THE AFTN/EVNG. NO SIG CHANGES TO EXTENDED...ALOT DEPENDS ON WHAT TD 4 DECIDES TO DO. FCSTID = 17 CAE 97 73 92 70 / 20 20 20 20 AGS 98 73 93 68 / 20 20 20 20 SSC 97 74 92 71 / 20 20 20 20 OGB 98 74 92 71 / 20 20 20 20 .CAE... GA...NONE. SC...SEV TSTM WATCH IN EFFECT UNTIL 10Z SC015-016. G
In the hours before
Local storm report, Aug 10, 5:07 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
507 AM EDT THU AUG 10 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
455 AM CITY OF LANCASTER SC WIND DAMAGE
08/10/00 LANCASTER SHERIFFS OFFICE REPORTED
TREES DOWN COUNTY WIDE
JDBLocal storm report, Aug 10, 5:13 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
513 AM EDT THU AUG 10 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
515 AM CITY OF MACBEE SC WIND DAMAGE
08/10/00 CHESTERFIELD SHERIFFS OFFICE REPORTED
TREES DOWN
JDBThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:23 AM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Lancaster | 67 min |
| Aug 10, 4:19 AM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Lancaster | 56 min |
| Aug 10, 5:01 AM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw | 44 min |
| Aug 10, 5:10 AM EDT | Severe Thunderstorm Warning | CAE | Newberry | 50 min |
| Aug 10, 5:30 AM EDT | Severe Thunderstorm Warning | CAE | Lexington, Saluda | 45 min |
| Aug 10, 5:30 AM EDT | Severe Thunderstorm Warning | CAE | Richland | 45 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.